Do antibiotics affect Botox injections


Posted by coleen dennis , Dec 13,2001,22:29   Archive
I called my doctor the other day for a prescription for a cold that is going to my chest. Before I take the antibiotics I was wondering if anyone knows how this might affect the Botox injections I had last week. My eyes were doing better the last few days and now the one is starting to fall and seems to be irritated. I am not sure if this is the cold I have or just a reaction from the Botox.

I told my regular md that I had Botox last week and he didn't say anything about it affecting the injections. But I wouldn't really expect him to know that. Should I call the doctor at Wills Eye or just take the medicine and see what happens?

If anyone has been on antibiotics and can answer my question, I would greatly appreciate it.

Coleen in Central PA who isn't feeling very well and still needs to go out and finish Christmas shopping.




Recommend Current pageAuthor Profile
Replies to this message


Re: Do antibiotics affect Botox injections

Re : Do antibiotics affect Botox injections --- coleen dennis
Posted by Rita Molnar , Dec 14,2001,00:21 Top of Thread Archive
Sometime within this past year I'd been taking antibiotics (can't recall which) around the time my shots were due. When I told my doctor, he said there would be no interaction, and he proceeded to give me the shots. He was right, I had absolutely no effect. That was my experience, but I think it would be wise to contact the doctor who gives you your shots...just to be sure. If your regular MD is like mine, I think you probably know more about Botox than he does.

I know that when I have sinus congestion, my eyes become more of a problem (they become more sensitive to light, irritated, and they want to close), so I would guess that a cold could have the same effect.

Hope you're feeling better real soon, Coleen, so you can finish that Christmas shopping. Rita in Central NJ




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections

Re : Do antibiotics affect Botox injections --- coleen dennis
Posted by kathy , Dec 14,2001,06:27 Top of Thread Archive
i don't know, but it is an interesting question. i had a flu shot last month and my eyes were horrible, but there were other factors that were also present.

--modified by kathy at Fri, Dec 14, 2001, 06:27:44




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections

Re : Do antibiotics affect Botox injections --- coleen dennis
Posted by Dee in OR , Dec 14,2001,19:11 Top of Thread Archive
Why not call the makers of botox and ask them? And then let us know!

Dee in OR Related link: http://www.botox.com




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections

Re : Do antibiotics affect Botox injections --- coleen dennis
Posted by Ann Doyle , Dec 16,2001,16:31 Top of Thread Archive
I know you can't take aspirin 5 days before Botox. Ann Doyle



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections

Re : Re: Do antibiotics affect Botox injections --- Ann Doyle
Posted by Lynn Yarbrough , Dec 16,2001,19:46 Top of Thread Archive
You can take aspirin (or Advil) before your shots, but it increases the likelihood of black eyes -- that's all. Tylenol is better, since it's not a blood thinner, but there is no danger AFAIK in taking any of these pain relievers. I sometimes take Tylenol II, which has Codiene in it, to relieve the discomfort, but only if my wife is driving!

--- Lynn




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections

Re : Do antibiotics affect Botox injections --- coleen dennis
Posted by Sally - in - Idaho , Dec 16,2001,22:39 Top of Thread Archive
Hi Carol,

I've been really sick with a bug that hit fast and with a vengeance ... in my ears, chest, throat, you name it ... it hurts in some fashion. Anyway ... I had Botox injections on Thursday (before I knew I was coming down with this crud), and the new stuff came on so quickly that I knew I had to do something. Called my PCP and he prescribed Biaxin, which I've had before. He knew I was having Botox.

As I said, I've taken Biaxin before, but Judy says that is what gave her dystonia. So one never knows.

Sally in North Idaho where it is dreary, drizzly and not at all like Christmas should be. But I'm not anywhere near ready. It will happen anyway.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections/sally

Re : Re: Do antibiotics affect Botox injections --- Sally - in - Idaho
Posted by kathy , Dec 17,2001,05:35 Top of Thread Archive
well is Biaxin an antibiotic? you know they have been saying that especially anyone with a chronic disease should get a flu shot and that means US!



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections/sally

Re : Re: Do antibiotics affect Botox injections/sally --- kathy
Posted by Joanne Matuzas , Dec 17,2001,08:26 Top of Thread Archive
This is just my opinion, but even though meds affect us all differently, since Biaxin is an antibiotic and, Judy, our moderator has told us this has caused her dystonia, I for one would ask the doctor to prescribe a
different antibiotic since there are many others to choose from. Joanne M. San Diego, CA



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Do antibiotics affect Botox injections/sally

Re : Re: Do antibiotics affect Botox injections/sally --- Joanne Matuzas
Posted by kathy , Dec 18,2001,07:08 Top of Thread Archive
good thinking , joanne. how many other people have suffered from adverse effects of biaxin , i wonder. i've never heard of it.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile